RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Sib. Èlektron. Mat. Izv.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Sib. Èlektron. Mat. Izv., 2018, Volume 15, Pages 1332–1343 (Mi semr1000)  

Mathematical logic, algebra and number theory

Rank of commutator subgroup of finite $p$-group generated by elements of order $p>2$

B. M. Veretennikov

Ural Federal University, 19 Mira street, 620002 Ekaterinburg, Russia

Abstract: All groups in the abstract are finite. We define rank $d(G)$ of a $p$-group $G$ as the minimal number of generators of $G$, $d(G) = 0$ if $|G|=1$. Let $p$ be an odd prime number, $n,k$ be integers, $n \geq 1$, $k \geq 1$. By $M(n,k,p)$ we denote the number of sequences $i_1,…,i_k$ in which $1 \leq i_1 \leq …\leq i_k \leq n$, all members $i_j$ are integers and in which any integer from $[1,n]$ may be present at most $(p-1)$ times. In addition we define $M(n,k,p)=0$ if $n \leq 0$ or $k < 0$ and $M(n,0,p)=1$ if $n \geq 1$. By $C(n,k,p)$ we denote $\sum\limits_{1 \leq i_2 \leq n-1} ( M(n-i_2+1,k-2,p) -2 M(n-i_2, k-p-1, p) +M(n-i_2-1, k-2p-1,p) ) (n-i_2)$. By $D(n,p)$ we denote the following sum: $\sum\limits_{k=2}^{n(p-1)} C(n,k,p)$; $D(1,p)=0$. We prove that for any $p$-group $G$ generated by $n$ elements of order $p > 2$, $d(G') \leq D(n,p)$ and that the upper bound is attainable. As an intermediate result we prove that the class of nilpotency of such group $G$ with elementary abelian commutator subgroup does not exceed $n(p-1)$ and this upper bound is also attainable.

Keywords: finite $p$-group generated by elements of order $p$, minimal number of generators of commutator subgroup, definition of group by means of generators and defining relations.

DOI: https://doi.org/10.17377/semi.2018.15.109

Full text: PDF file (167 kB)
References: PDF file   HTML file

Bibliographic databases:

Document Type: Article
UDC: 512.54
MSC: 20B05
Received September 4, 2018, published October 31, 2018

Citation: B. M. Veretennikov, “Rank of commutator subgroup of finite $p$-group generated by elements of order $p>2$”, Sib. Èlektron. Mat. Izv., 15 (2018), 1332–1343

Citation in format AMSBIB
\Bibitem{Ver18}
\by B.~M.~Veretennikov
\paper Rank of commutator subgroup of finite $p$-group generated by elements of order $p>2$
\jour Sib. \`Elektron. Mat. Izv.
\yr 2018
\vol 15
\pages 1332--1343
\mathnet{http://mi.mathnet.ru/semr1000}
\crossref{https://doi.org/10.17377/semi.2018.15.109}


Linking options:
  • http://mi.mathnet.ru/eng/semr1000
  • http://mi.mathnet.ru/eng/semr/v15/p1332

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:18
    Full text:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019